MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71343200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Unequal Limb Length (4534); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the plaintiff underwent a revision surgery of the right hip due to the collapse of the stem and shortening of the leg.During this procedure, the femoral head was explanted and replaced with a larger one and the stem was noticed to be nicely positioned.The patient had the primary polarstem - reflection right hip surgery on (b)(6) 2017.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - clinical code).
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, although it was reported; the revision was ¿due to the collapse of the stem and shortening of the leg¿, however it was noted the ¿stem is nicely stuck¿, and remained in situ.With the information provided, the clinical root cause of the shortening of the leg cannot be concluded.It has been noted that the femoral head was revised to larger head.The patient impact beyond the reported revision cannot be determined; however, the patient did have a subsequent revision 5 years later.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in warnings and precautions that improper neck selection, positioning, looseness of acetabular or femoral components, extraneous bone, penetration of the femoral prosthesis through the shaft of the femur, fracture of the acetabulum, intrapelvic protrusion of acetabular component, femoral impingement, periarticular calcification, and/or excessive reaming may increase the risk of lengthening or shortening of the femur, which may lead to revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include procedural/user error, surgical complication, dislocation, dissociation, size selected and/or healing factors.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17456396
Report Number1020279-2023-01546
Device Sequence Number14130669
Product Code LZO
UDI-Device Identifier03596010474209
UDI-Public03596010474209
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71343200
Device Lot Number16KM06895
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/18/2023
08/18/2023
09/11/2023
09/11/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/29/2023
09/07/2023
09/11/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71330001 / LOT: 16MM02445.; PN: 71333336 / LOT:16FM07066.; PN: 71334258 / LOT: 15MM02202A.; PN: 75100474 / LOT: B1505001.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale